MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PICO 7 10CMX20CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. PICO 7 10CMX20CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66022002
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that all of the pico 7 device's lights turned on solid as soon as batteries were placed in the pump.It is unknown when the event happened, if a patient was involved, how the treatment was completed nor if there was a delay.
 
Additional Manufacturer Narrative
We have now concluded our investigation for the complaint received.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition it can be confirmed that all finished product specification testing was satisfied at the point of release.A complaint history review was carried out using the lot and part numbers provided, there have been further complaints reported with this failure mode in the past three years.The device was intended for use in treatment.The returned device was evaluated.A relationship between the event and the device was confirmed.An initial visual inspection did not identify any issues.When fresh batteries were inserted into the device all indicator lights were solidly illuminated and the device did not function.No performance data could be extracted from the device.Further investigation into this failure will be carried out with a cross functional team.The root cause remains undetermined.It is possible that a software issue caused the reported event.We will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
PICO 7 10CMX20CM
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key10645334
Report Number8043484-2020-03153
Device Sequence Number3273092
Product Code OMP
UDI-Device Identifier05000223492175
UDI-Public05000223492175
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66022002
Device Catalogue Number66022002
Device Lot Number1949
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1